Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 1, NWS Corpus Christi, TX

January 26, 2009Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 26, 2009, 3:47 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Jan 26, 2009, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2009, 3:47 AM CST (09:47 UTC)
In effect from
Jan 26, 2009, 10:00 AM CST
Expired
Jan 26, 2009, 6:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 260947
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
347 AM CST MON JAN 26 2009

TXZ242>244-261800-
/O.NEW.KCRP.WI.Y.0001.090126T1600Z-090127T0100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
347 AM CST MON JAN 26 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WILL DEVELOP OVER THE ADVISORY AREA
LATE THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

$$

19
3 follow-up statements
000 
WWUS74 KCRP 261640
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CST MON JAN 26 2009

TXZ242>244-270045-
/O.CON.KCRP.WI.Y.0001.000000T0000Z-090127T0100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
1040 AM CST MON JAN 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE DEVELOPING OVER THE
SOUTHERN COASTAL BEND AREA LATE THIS MORNING AND WILL CONTINUE
THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

$$

JR
000 
WWUS74 KCRP 262112
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
312 PM CST MON JAN 26 2009

TXZ242>244-270000-
/O.EXT.KCRP.WI.Y.0001.000000T0000Z-090127T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
312 PM CST MON JAN 26 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
ACROSS THE SOUTHERN COASTAL BEND THROUGH 6 PM...THEN GRADUALLY
WEAKEN THROUGH THE REMAINDER OF THE EVENING.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING.
THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES.

$$

JR
000 
WWUS74 KCRP 270003
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
603 PM CST MON JAN 26 2009

TXZ242>244-270115-
/O.EXP.KCRP.WI.Y.0001.000000T0000Z-090127T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
603 PM CST MON JAN 26 2009

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS ACROSS THE SOUTHERN COASTAL PLAINS HAVE SUBSIDED TO
BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WAS
ALLOWED TO EXPIRE.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:42 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jan 25, 11:42 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1142 PM CST SUN JAN 25 2009

.DISCUSSION...SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...THE FRONTAL INVERSION CURRENTLY IN PLACE OVER SOUTH
TEXAS WILL GRADUALLY ERODE FROM SOUTH TO NORTH TONIGHT AS A WARM
FRONT GRADUALLY LIFTS NORTH OVER THE REGION THROUGH THE EARLY
MORNING HOURS. IFR CIGS WILL PREVAIL AREAWIDE WITH THE POTENTIAL
FOR MVFR VSBYS DUE TO ADVECTION FOG MAKING IT INTO THE COASTAL TAF
SITES. BY 12Z...CIGS SHOULD LOWER TO LIFR AS THE LOW-LEVEL JET
STRENGTHENS. CIGS ACROSS SOUTH TEXAS SHOULD IMPROVE TO MVFR BY
16Z...AND VFR BY 19Z AS VERTICAL MIXING IN THE BOUNDARY LAYER
COMMENCES AND GUSTY SOUTHEASTERLY WINDS TO 25-30 KNOTS DEVELOP
ACROSS THE REGION.

&&

.PREV DISCUSSION... /ISSUED 958 PM CST SUN JAN 25 2009/

DISCUSSION...MODIS SST 1KM COMPOSITE DEPICTS SSTS AROUND 56
DEGREES IN THE BAYS AND AROUND 58 DEGREES ACROSS THE NEARSHORE
WATERS. A WARM FRONT LOCATED ALONG THE COAST IS EXPECTED TO MOVE
NORTH OVER THE COASTAL BEND AFTER MIDNIGHT INTO EARLY MONDAY
MORNING. GIVEN BUOY020 IS REPORTING A 68 DEGREE DEWPOINT IN THE
WARM SECTOR OF THE FRONT...THINK THE HIGHER NEAR-SURFACE MOISTURE
WILL PASS OVER THE COOLER SHELF WATERS AND GENERATE AREAS OF SEA
FOG AFTER MIDNIGHT THROUGH THE MONDAY MORNING HOURS. AS A
RESULT...UPDATED THE ZFP TO INTRODUCE AREAS OF SEA FOG FOR THE
COASTAL COUNTIES. ALSO UPDATED THE CWF TO ADD MENTION OF SEA FOG
AS WELL. THE REMAINING WEATHER ELEMENTS ARE IN GOOD SHAPE. UPDATED
PRODUCTS HAVE BEEN SENT.

PREV DISCUSSION... /ISSUED 320 PM CST SUN JAN 25 2009/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...EXTENSIVE CLOUD COVER
HAS HELD TIGHT ACROSS SOUTH TEXAS TODAY...LIMITING THE WARMING
ACROSS THE REGION. THERE HAVE BEEN A FEW BREAKS IN THE CLOUD
COVER THIS AFTERNOON...BUT EXPECT THE THE CLOUDS TO FILL BACK IN
OVERNIGHT AS A STRONG LOW LEVEL JET KICKS IN. GUIDANCE IS SHOWING
FOG DEVELOPMENT TONIGHT AREAWIDE. ONLY CAVEAT TO THIS WILL BE HOW
EXTENSIVE THE LOW STRATUS TURNS OUT TO BE. WITH THE HIGH
UNCERTAINTY IN THIS SITUATION...DECIDED TO ONLY INTRODUCE PATCHY
FOG INTO THE FORECAST. WITH OVERCAST CONDITIONS EXPECTED AGAIN
TOMORROW AND A WARM AIR ADVECTION PATTERN SETTING UP...HAVE
INTRODUCED ISOLATED SPRINKLES INTO THE FORECAST. DO NOT EXPECT
MUCH IN THE WAY OF ACCUMULATIONS THOUGH. A DEVELOPING SURFACE LOW
PRESSURE SYSTEM TO OUR NORTHWEST WILL RESULT IN A MODERATE TO
STRONG SOUTHERLY FLOW ON MONDAY. WINDS WILL POSSIBLY INCREASE TO
NEAR WIND ADVISORY CRITERIA TOMORROW. HIGH TEMPS ON MONDAY WILL BE
CONSIDERABLY WARMER THAN TODAY DUE TO THE INCREASED SOUTHERLY
FLOW...WITH TEMPS RISING INTO THE UPPER 70S TO POSSIBLY LOW 80S.
THERE WILL ALSO BE A WARMING TREND THROUGH THE PERIOD WITH
RESPECT TO OVERNIGHT LOWS...WITH 50S EXPECTED TONIGHT AND 60S
EXPECTED MONDAY NIGHT.

MARINE...WINDS/SEAS WILL INCREASE THROUGH THE PERIOD AS A LOW
PRESSURE SYSTEM DEEPENS OVER THE SOUTHERN PLAINS. CONDITIONS MAY
APPROACH SCA CRITERIA BY MONDAY AFTERNOON/EVENING.

LONG TERM (TUESDAY THROUGH SUNDAY)...MORE BIG MODEL SWINGS AND
CHANGES IN THE FORECAST THIS RUN AS THE NAM IS NOW GOING OUT FAR
ENOUGH TO PROVIDE SOME GUIDANCE DURING THE MID WEEK PERIOD. BIGGEST
CHANGE DEALS W/ COLD FRONT WHICH IS MOVED ALL THE WAY BACK TO
TUESDAY NIGHT NOW. ECMWF/GFS AND NAM IS DECENT AGREEMENT WRT THE
TIMING OF THIS FROPA (TUE NIGHT) BUT THE NAM12 HAS COME IN MUCH
COLDER THAN GFS AND ECMWF. LOOKING AT THE SOURCE REGION OF THE COLD
AIR...YOU SEE TEMPS IN THE SINGLE DIGITS ACROSS THE MUCH OF THE
PLAINS AND EVEN BELOW 0 DEG F IN THE FAR NRN PLAINS AND THATS THE
MID AFTN TEMPS A NICE SNOW PACK WILL LIKELY HELP TO SLOW ANY
MODIFICATION AS WELL. THIS IS TRULY AN ARCTIC AIRMASS AND GIVEN THIS
AM LEANING STRONGLY TOWARD THE COLD NAM FORECAST AS THE DENSITY
ALONE SHOULD HELP PUSH THE COLDER AIR SOUTH DESPITE LACK OF A
STRONGLY AMPLIFIED PATTERN. DID NOT TOTALLY BITE OFF ON THE
NAM...BUT HAVE COOLED HIGHS WED INTO THE 40S MOST AREAS W/ A SLIGHT
CHC OF LIGHT OVERRUNNING RAIN. THINGS RECOVER SLIGHTLY
THU...ALTHOUGH MAY BE SLOWING TO MUCH RECOVERY ATTM...THEN THE UPR
PATTERN AMPLIFIES AND A DEVELOPING TROUGH ACROSS THE MID SECTION OF
THE COUNTRY HELPS BRING A STRONG BUT SLIGHTLY MORE PACIFIC ORIGIN
FRONT INTO THE AREA THU NIGHT W/ STRONG REINFORCING HIGH PRESSURE.
THIS SHOULD PUSH ANY LIGHT PRECIP AND CLOUDS OUT OF THE REGION
LEADING TO COLD OVERNIGHT LOWS BUT LARGER DIURNAL RANGES W/ BIGGER
TEMP RECOVERIES IN THE AFTN PERIODS. SOUTHERLY FLOW WILL RETURN OVER
THE WEEKEND...LEADING TO TEMPS WARMING CLOSER TO NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    59  77  64  81  42  /  10  10  10  10  20
VICTORIA          54  73  61  77  35  /  10  10  10  10  20
LAREDO            59  79  62  83  46  /  10  10  10  10  20
ALICE             58  78  63  83  42  /  10  10  10  10  20
ROCKPORT          59  72  65  76  42  /  10  10  10  10  20
COTULLA           55  74  62  79  43  /  10  10  10  10  20
KINGSVILLE        58  79  64  84  43  /  10  10  10  10  20
NAVY CORPUS       60  76  66  75  42  /  10  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TM/95...AVIATION
Hazardous weather outlook, Jan 25, 5:42 AM CST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CST SUN JAN 25 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
542 AM CST SUN JAN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FROM THURSDAY NIGHT
THROUGH FRIDAY NIGHT AS STRONG HIGH PRESSURE MOVES SOUTHWARD BEHIND
A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19/80

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 9:47 AM CSTSmall Craft AdvisoryCRP8 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.